zbMATH — the first resource for mathematics

Some modifications of the quasilinearization method with higher-order convergence for solving nonlinear BVPs. (English) Zbl 1271.65115
Summary: Modifications of the quasilinearization method with higher-order convergence for solving nonlinear differential equations are constructed. A general technique for systematically obtaining iteration schemes of order \(m ( > 2)\) for finding solutions of highly nonlinear differential equations is developed. The proposed iterative schemes have convergence rates of cubic, quartic and quintic orders. These schemes are further applied to bifurcation problems and to obtain critical parameter values for the existence and uniqueness of solutions. The accuracy and validity of the new schemes is tested by finding accurate solutions of the one-dimensional Bratu and Frank-Kamenetzkii equations.

65L10 Numerical solution of boundary value problems involving ordinary differential equations
65L20 Stability and convergence of numerical methods for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
34B30 Special ordinary differential equations (Mathieu, Hill, Bessel, etc.)
Full Text: DOI
[1] Chun, C, Iterative methods: improving newton’s method by the decomposition method, Comput. Math. Appl., 50, 1559-1568, (2005) · Zbl 1086.65048
[2] Fang, L; He, G, Some modifications of newton’s method with higher-order convergence for solving nonlinear equations, J. Comput. Appl. Math., 228, 296-303, (2009) · Zbl 1168.65344
[3] Frontini, M; Sormani, E, Some variant of newtons method with third-order convergence, Appl. Math. Comput., 140, 419-426, (2003) · Zbl 1037.65051
[4] Frontini, M; Sormani, E, Third-order methods from quadrature formulae for solving systems of nonlinear equations, Appl. Math. Comput., 149, 771-782, (2004) · Zbl 1050.65055
[5] Kou, J, The improvements of modified newton’s method, Appl. Math. Comput., 189, 602-609, (2007) · Zbl 1122.65332
[6] Peng, W; Danfu, H, A family of iterative methods with higher-order convergence, Appl. Math. Comput., 182, 474-477, (2006) · Zbl 1111.65051
[7] Adomian, G, A review of the decomposition method and some recent results for nonlinear equation, Math. Comput. Model., 13, 17-43, (1990) · Zbl 0713.65051
[8] Adomian, G; Rach, R, Noise terms in decomposition series solution, Comput. Math. Appl, 24, 61-64, (1992) · Zbl 0777.35018
[9] Adomian, G.: Solving Frontier Problems of Physics: The Decomposition Method. Kluwer, Boston (1994) · Zbl 0802.65122
[10] Bellman, R.E., Kalaba, R.E.: Quasilinearization and Nonlinear Boundary-Value Problems. Elsevier, New York (1965) · Zbl 0139.10702
[11] Krivec, R; Mandelzweig, VB, Numerical investigation of quasilinearization method in quantum mechanics, Comput. Phys. Commun., 138, 69-79, (2001) · Zbl 0984.81173
[12] Mandelzweig, VB, Quasilinearization method and its verification on exactly solvable models in quantum mechanics, J. Math. Phys., 40, 6266-6291, (1999) · Zbl 0969.81007
[13] Mandelzweig, VB; Tabakin, F, Quasilinearization approach to nonlinear problems in physics with application to nonlinear odes, Comput. Phys. Commun., 141, 268-281, (2001) · Zbl 0991.65065
[14] Mandelzweig, VB, Quasilinearization method: nonperturbative approach to physical problems, Phys. At. Nucl., 68, 1227-1258, (2005)
[15] Amore, P., Fernández, F.M.: The Virial Theorem for Nonlinear Problems. arXiv: 0904.3858v2 [math-ph] (2009) · Zbl 0984.81173
[16] Boyd, JP, Chebyshev polynomial expansions for simultaneous approximation of two branches of a function with application to the one-dimensional bratu equation, Appl. Math. Comput., 142, 189-200, (2003) · Zbl 1025.65042
[17] Boyd, JP, One-point pseudospectral collocation for the one-dimensional bratu equation, Appl. Math. Comput., 217, 5553-5565, (2011) · Zbl 1222.65070
[18] Chan, TFC; Keller, HB, Arc-length amd multi-grid techniques for nonlinear elliptic eigenvalue problems, SIAM J. Sci. Stat. Comput., 3, 173-194, (1982) · Zbl 0497.65028
[19] Hassan, IH; Ertürk, VS, Applying differential transformation method to the one-dimensional planar bratu problem, Int. J. Contemp. Math. Sci., 2, 1493-1504, (2007) · Zbl 1152.34008
[20] Makinde, OD; Osalusi, E, Exothermic explosions in symmetric geometries—an exploitation of perturbation technique, Rom. J. Phys., 50, 621-625, (2005)
[21] Vázquez-Espí, C; Linán, A, The effect of square corners on the ignition of solids, SIAM J. Appl. Math., 53, 1567-1590, (1993) · Zbl 0805.35142
[22] Wazwaz, AM, Adomian decomposition method for a reliable treatment of the bratu-type equations, Appl. Math. Comput., 166, 652-663, (2005) · Zbl 1073.65068
[23] Harley, C; Momoniat, E, Efficient boundary value problem solution for a Lane-Emden equation, Math. Comput. Appl., 15, 613-620, (2010) · Zbl 1238.65074
[24] Frank-Kamenetzkii, D.A.: Diffusion and Heat Transfer in Chemical Kinetics. Plenum Press, New York (1969)
[25] Kubíček, M., Hlavačék, V.: Numerical Solution of Nonlinear Boundary Value Problems with Applications. Prentice-Hall, Englewood Cliffs (1983) · Zbl 1140.65340
[26] Wazwaz, A, A new algorithm for solving singular initial value problems in the second-order differential equations, Appl. Math. Comput., 128, 45-57, (2002) · Zbl 1030.34004
[27] Wazwaz, AM, Adomian decomposition method for a reliable treatment of the Emden-Fowler equation, Appl. Math. Comput., 161, 543-560, (2005) · Zbl 1061.65064
[28] Canuto, C., Hussaini, M.Y., Quarteroni, A., Zang, T.A.: Spectral Methods in Fluid Dynamics. Springer, Berlin (1988) · Zbl 0658.76001
[29] Trefethen, L.N.: Spectral Methods in MATLAB. SIAM, Philadelphia (2000) · Zbl 0953.68643
[30] Li, S; Liao, SJ, An analytic approach to solve multiple solutions of a strongly nonlinear problem, Appl. Math. Comput., 169, 854-865, (2005) · Zbl 1151.35354
[31] Abbaoui, K; Cherruault, Y; Seng, V, Practical formulae for the calculus of multivariable Adomian polynomials, Math. Comput. Model., 22, 89-93, (1995) · Zbl 0830.65010
[32] Sanderson, BG, Order and resolution for computation Ocean dynamics, J. Phys. Oceanogr., 28, 1271-1286, (1998)
[33] Winther, NG; Morel, YG; Evensen, G, Efficiency of higher order numerical schemes for momentum advection, J. Mar. Syst., 67, 31-46, (2007)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.